Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 8, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Mar 24, 2008, 1:28 PM MDT for 6 counties in Nebraska. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2008, 1:28 PM MDT (19:28 UTC)
- Expired
- Mar 24, 2008, 9:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 131 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3256 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 241928 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 128 PM MDT MON MAR 24 2008 ...STRONG WINDS WILL CONTINUE ACROSS PORTIONS OF SOUTHEAST WYOMING AND WESTERN NEBRASKA PANHANDLE THROUGH THIS EVENING... .A LARGE DIFFERENCE IN SURFACE PRESSURE WILL EXIST OVER SOUTHEAST WYOMING TODAY. STRONG WINDS IN THE UPPER ATMOSPHERE WILL ALSO MOVE OVER THE AREA TODAY. BOTH OF THOSE ELEMENTS WILL CONTINUE TO PRODUCE STRONG WINDS OVER PORTIONS OF SOUTHEAST WYOMING INTO THIS EVENING. WYZ068-250300- /O.EXA.KCYS.HW.W.0024.000000T0000Z-080325T0300Z/ GOSHEN- INCLUDING THE CITY OF...TORRINGTON 128 PM MDT MON MAR 24 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. STRONG WESTERLY WINDS HAVE DEVELOPED ACROSS GOSHEN COUNTY THIS AFTERNOON...WITH SUSTAINED WINDS OF NEARLY 40 MPH AT TORRINGTON. THESE WINDS WILL CONTINUE THROUGH THIS EVENING THEN DECREASE AS A COLD FRONT MOVES SOUTH ACROSS THE AREA. THE STRONG WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES IN THE WARNING AREA THROUGH THIS EVENING. $$ WYZ062-064-066-067-250300- /O.CON.KCYS.HW.W.0024.000000T0000Z-080325T0300Z/ NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...GARRETT... BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY 128 PM MDT MON MAR 24 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. STRONG WESTERLY WINDS WILL CONTINUE TODAY OVER THE LARAMIE RANGE...AS WELL AS THE WIND PRONE AREAS OF SOUTHERN PLATTE COUNTY AND NORTHERN CARBON COUNTY. WINDS WILL BE SUSTAINED AT 30 TO 40 MPH IN THE LOWER ELEVATIONS WITH GUSTS TO 65 MPH DURING THAT TIME. OVER THE LARAMIE RANGE THE WINDS WILL BE SUSTAINED AT 35 TO 50 MPH WITH A FEW GUSTS TO 70 MPH. THE WINDS WILL DECREASE THIS EVENING AS A COLD FRONT MOVES SOUTH ACROSS THE AREA. THE STRONG WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES IN THE WARNING AREA THROUGH THIS EVENING. $$ NEZ001-003-019>021-054-055-250300- /O.NEW.KCYS.WI.Y.0008.080324T1928Z-080325T0300Z/ SIOUX-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...HARRISON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 128 PM MDT MON MAR 24 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. STRONG WESTERLY WINDS HAVE DEVELOPED ACROSS MANY AREAS OF THE WESTERN NEBRASKA PANHANDLE COUNTY THIS AFTERNOON...WITH SUSTAINED WINDS OF NEARLY 30 TO 35 MPH COMMON. THESE WINDS WILL CONTINUE THROUGH THIS EVENING THEN DECREASE AS A COLD FRONT MOVES SOUTH ACROSS THE AREA.. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SOWKO
1 follow-up statement
000 WWUS75 KCYS 250256 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 856 PM MDT MON MAR 24 2008 WYZ062-064-066>068-250400- /O.EXP.KCYS.HW.W.0024.000000T0000Z-080325T0300Z/ NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-GOSHEN- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...GARRETT... BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY...TORRINGTON 856 PM MDT MON MAR 24 2008 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. THE VERY STRONG WINDS ACROSS THE AREA HAVE BEGUN TO DIMINISH AND HAVE FALLEN BELOW HIGH WIND CRITERIA THIS EVENING. WIND SPEEDS OF 10 TO 20 MPH CAN BE EXPECTED OVERNIGHT. $$ NEZ001-003-019>021-054-055-250400- /O.EXP.KCYS.WI.Y.0008.000000T0000Z-080325T0300Z/ SIOUX-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...HARRISON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 856 PM MDT MON MAR 24 2008 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. THE STRONG WEST AND NORTHWEST WINDS ACROSS THE NEBRASKA PANHANDLE HAVE BEGUN TO DIMINISH THIS EVENING. WEST TO NORTHWEST WINDS OF 10 TO 20 MPH CAN BE EXPECTED THROUGH THE REST OF THIS EVENING...WITH A SHIFT TO THE NORTH EXPECTED WITH THE PASSAGE OF A VERY WEAK COLD FRONT OVERNIGHT. $$ CARPENTER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Mar 24, 10:26 AM MDT, 3 hours 2 minutes earlier.
Area forecast discussion, Mar 24, 10:26 AM MDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1026 AM MDT MON MAR 24 2008
.UPDATE...TREND IS TO FURTHER REDUCE WIND SPEEDS THIS MORNING
WITH THE FAVORABLE JET POSITION IN MONTANA AT THIS TIME. WILL NOT
GO SO FAR AS TO CANCEL THE WIND WARNING...BUT IT MAY NOT LAST
MUCH PAST THE AFTERNOON ISSUANCE. ALSO INCREASED CLOUDS EAST OF
THE RANGE WHICH IS TROPICAL IN WEST FLOW ALOFT.
SOWKO
&&
.PREV DISCUSSION... /ISSUED 325 AM MDT MON MAR 24 2008/
SHORT TERM...TODAY THROUGH TUESDAY NIGHT...DRY WITH WARMER
TEMPERATURES TODAY ACROSS THE CWA BUT WINDS WILL BE A BIT OF A
PROBLEM. WILL CONTINUE HIGH WIND WARNING FOR THE AREAS OVER AND
CLOSE TO THE LARAMIE RANGE INTO THIS EVENING WHERE A COUPLE GUSTS
ALREADY HAVE EXCEEDED 60 MPH EARLY THIS MORNING IN WIND PRONE AREAS.
THE STRONG 7H WINDS WILL PERSIST THIS MORNING THEN MAY EASE A BIT
DURING THE AFTERNOON. EAST OF THE MOUNTAINS CONDITIONS NOT LOOKING
FAVORABLE FOR THESE STRONG WINDS WITH UNFAVORABLE UPPER JET POSITION
WELL NORTH OF THE CWA AND WARM AFTERNOON TEMPERATURES HINDERING THE
STRONGER WINDS THUS WILL CANCEL THE HI WIND WATCH FOR CENTRAL
LARAMIE COUNTY. THE GUSTY WINDS WILL CONTINUE INTO THE EVENING
AHEAD OF A SFC COLD FRONT WHICH WILL DROP SOUTH ACROSS THE CWA THIS
EVENING. NOT MUCH IN THE WAY OF PCPN EXPECTED WITH THIS FRONT BUT
SOME SNOW SHOWERS SHOULD DEVELOP OVER THE MTNS AIDED BY OROGRAPHIC
LIFT. COOLER CONDITIONS TUESDAY UNDER ZONAL FLOW ALOFT WITH SOME
MTN SNOW SHOWERS POSSIBLE WITH ANY WEAK IMPULSES IN THE RELATIVELY
FAST ZONAL FLOW.
LONG TERM...WED THRU SUN...MODELS PRETTY MUCH IN AGREEMENT WITH AN
UPPER TROF MOVING INTO THE REGION WED AFTN INTO THU. NAM LOOKS TOO
FAST AND GENERALLY IGNORED. STILL MILD ON THU BEFORE CDFNT PASSES
THRU WED NIGHT. WITH UPPER TROF AND SFC CONVERGENCE AIDING PCPN
DVLPMENT...HAVE GONE WITH AT LEAST A SLIM CHC OF PCPN OVER MOST
AREAS WED AFTN INTO THU. BY THU NIGHT...MODELS START DIVERGING WITH
THE ECMWF A LITTLE FASTER ON MOVING THE MAIN PART OF THE TROF E.
PCPN CHCS DROP OFF STARTING THU NIGHT INTO FRI NIGHT. DIFFERENCES
ALSO POPPING UP IN MODELS WITH NEXT TROF THIS WEEKEND. GFS IS
FASTER TO BRING IN THE NEXT TROF...AND GENERALLY PREFERRED OVER THE
ECWMF WHICH HAS BEEN FLIP-FLOPPING WITH THIS FTR THE LAST FEW RUNS.
HOWEVER...STILL NOT ENOUGH CONFIDENCE TO THROW MENTIONABLE POPS INTO
THE FCST AT THIS TIME. TEMPS LOOKS LIKE THEY REBOUND ON SAT BEFORE
COOLING ON SUN.
AVIATION...VFR CONDITIONS EXPECTED TODAY BUT GUSTY SFC WINDS
ESPECIALLY CLOSE TO THE LARAMIE RANGE. SFC COLD FRONT WILL MOVE
SOUTH ACROSS THE REGION TONIGHT AND MAY PRODUCE SOME LCL MVFR
CONDITIONS AND A FEW SNOW SHOWERS IN THE VCTY OF THE MTNS.
FIRE WEATHER...GUSTY WINDS...WARM TEMPERATURES AND LOW RELATIVE
HUMIDITIES WILL PRODUCE NEAR CRITICAL FIRE WEATHER CONDITIONS FOR A
RELATIVELY SHORT TIME THIS AFTERNOON MAINLY EAST OF THE LARAMIE
RANGE...BUT RH VALUES LOOK TO STAY GENERALLY ABOVE CRITICAL LEVELS
AND LATEST FUEL PAGE STILL SAYS FUELS NOT CONDUCIVE FOR FIRE SPREAD.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 9 PM MONDAY FOR WYZ062-WYZ064-WYZ066-
WYZ067.
NE...NONE.
&&Hazardous weather outlook, Mar 24, 5:05 AM MDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 505 AM MDT MON MAR 24 2008 WYZ059>070-251130- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 505 AM MDT MON MAR 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT UNTIL 9 PM FOR THE LARAMIE RANGE AS WELL AS SOUTHERN PLATTE COUNTY AND PARTS OF CARBON COUNTY. WINDS WILL GUSTS AS HIGH AS 60 TO 70 MPH IN THE WARNING AREA. GUSTY WINDS TO 50 MPH WILL ALSO OCCUR IN OTHER LOCATIONS NEAR THE MOUNTAINS SUCH AS THE LARAMIE VALLEY AND PARTS OF SOUTHEAST WYOMING. WINDS SHOULD DROP OFF THIS EVENING AS A COLD FRONT APPROACHES THE AREA. MOTORISTS SHOULD USE CAUTION...ESPECIALLY IF DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES ON NORTH-SOUTH ROADS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-251130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 505 AM MDT MON MAR 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS TO 40 MPH WILL OCCUR THIS AFTERNOON INTO EARLY THIS EVENING ACROSS MUCH OF THE PANHANDLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Mar 24, 1:01 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
101 PM MDT MON MAR 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM NON-TSTM WND GST 18 WNW CHEYENNE 41.24N 105.11W
03/24/2008 M58 MPH LARAMIE WY TRAINED SPOTTER
&&
SOWKONearby
Wind Advisories in Nebraska, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.